Electronic Communications in Probability

Practical criteria for $R$-positive recurrence of unbounded semigroups

Nicolas Champagnat and Denis Villemonais

Full-text: Open access

Abstract

The goal of this note is to show how recent results on the theory of quasi-stationary distributions allow us to deduce general criteria for the geometric convergence of normalized unbounded semigroups.

Article information

Source
Electron. Commun. Probab., Volume 25 (2020), paper no. 6, 11 pp.

Dates
Received: 17 April 2019
Accepted: 12 January 2020
First available in Project Euclid: 28 January 2020

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1580180424

Digital Object Identifier
doi:10.1214/20-ECP288

Subjects
Primary: 60J05: Discrete-time Markov processes on general state spaces 60J25: Continuous-time Markov processes on general state spaces 47A35: Ergodic theory [See also 28Dxx, 37Axx]

Keywords
R-positivity quasi-stationary distributions mixing properties Foster-Lyapunov criteria

Rights
Creative Commons Attribution 4.0 International License.

Citation

Champagnat, Nicolas; Villemonais, Denis. Practical criteria for $R$-positive recurrence of unbounded semigroups. Electron. Commun. Probab. 25 (2020), paper no. 6, 11 pp. doi:10.1214/20-ECP288. https://projecteuclid.org/euclid.ecp/1580180424


Export citation

References

  • [1] Vincent Bansaye, Bertrand Cloez, and Pierre Gabriel, Ergodic behavior of non-conservative semigroups via generalized doeblin’s conditions, Acta Applicandae Mathematica (2019), To appear.
  • [2] Vincent Bansaye, Bertrand Cloez, Pierre Gabriel, and Aline Marguet, A non-conservative Harris’ ergodic theorem, arXiv e-prints (2019), arXiv:1903.03946.
  • [3] Jean Bertoin, On a Feynman-Kac approach to growth-fragmentation semigroups and their asymptotic behaviors, arXiv e-prints (2018), arXiv:1804.04905.
  • [4] Jean Bertoin and Alexander Watson, The strong Malthusian behavior of growth-fragmentation processes, arXiv e-prints (2019), arXiv:1901.07251.
  • [5] Jean Bertoin and Alexander Watson, A probabilistic approach to spectral analysis of growth-fragmentation equations, Journal of Functional Analysis 274 (2018), no. 8, 2163–2204.
  • [6] John D. Biggins and Andreas Kyprianou, Measure change in multitype branching, Adv. in Appl. Probab. 36 (2004), no. 2, 544–581.
  • [7] Garrett Birkhoff, Extensions of Jentzsch’s theorem, Trans. Amer. Math. Soc. 85 (1957), 219–227.
  • [8] Patrick Cattiaux, Pierre Collet, Amaury Lambert, Servet Martínez, Sylvie Méléard, and Jaime San Martín, Quasi-stationary distributions and diffusion models in population dynamics, Ann. Probab. 37 (2009), no. 5, 1926–1969.
  • [9] Nicolas Champagnat and Denis Villemonais, Exponential convergence to quasi-stationary distribution and Q-process, Probab. Theory Related Fields 164 (2016), no. 1, 243–283.
  • [10] Nicolas Champagnat and Denis Villemonais, General criteria for the study of quasi-stationarity, arXiv e-prints (2017), arXiv:1712.08092.
  • [11] Bertrand Cloez, Limit theorems for some branching measure-valued processes, Advances in Applied Probability 49 (2017), no. 2, 549–580.
  • [12] Pierre Collet, Servet Martínez, Sylvie Méléard, and Jaime San Martín, Quasi-stationary distributions for structured birth and death processes with mutations, Probability Theory and Related Fields 151 (2011), 191–231, 10.1007/s00440-010-0297-4.
  • [13] Pierre Collet, Servet Martínez, and Jaime San Martín, Quasi-stationary distributions, Probability and its Applications (New York), Springer, Heidelberg, 2013, Markov chains, diffusions and dynamical systems.
  • [14] Pierre Del Moral, Feynman-Kac formulae, Probability and its Applications (New York), Springer-Verlag, New York, 2004, Genealogical and interacting particle systems with applications.
  • [15] Pierre Del Moral, Mean field simulation for Monte Carlo integration, Monographs on Statistics and Applied Probability, vol. 126, CRC Press, Boca Raton, FL, 2013.
  • [16] Randal Douc, Eric Moulines, Pierre Priouret, and Philippe Soulier, Markov chains, Springer, 2018.
  • [17] P. A. Ferrari, H. Kesten, and S. Martínez, $R$-positivity, quasi-stationary distributions and ratio limit theorems for a class of probabilistic automata, Ann. Appl. Probab. 6 (1996), no. 2, 577–616.
  • [18] Grégoire Ferré, Mathias Rousset, and Gabriel Stoltz, More on the long time stability of Feynman-Kac semigroups, arXiv e-prints (2018), arXiv:1807.00390.
  • [19] Alexandru Hening and Martin Kolb, Quasistationary distributions for one-dimensional diffusions with singular boundary points, Stochastic Processes and their Applications 129 (2019), no. 5, 1659–1696.
  • [20] Nobuyuki Ikeda, Masao Nagasawa, and Shinzo Watanabe, Branching Markov processes. I, J. Math. Kyoto Univ. 8 (1968), 233–278.
  • [21] Nobuyuki Ikeda, Masao Nagasawa, and Shinzo Watanabe, Branching Markov processes. II, J. Math. Kyoto Univ. 8 (1968), 365–410.
  • [22] Nobuyuki Ikeda, Masao Nagasawa, and Shinzo Watanabe, Branching Markov processes. III, J. Math. Kyoto Univ. 9 (1969), 95–160.
  • [23] Peter Jagers, General branching processes as Markov fields, Stochastic Process. Appl. 32 (1989), no. 2, 183–212.
  • [24] Martin Kolb and David Steinsaltz, Quasilimiting behavior for one-dimensional diffusions with killing, Ann. Probab. 40 (2012), no. 1, 162–212.
  • [25] Cécile Mailler and Denis Villemonais, Stochastic approximation on non-compact measure spaces and application to measure-valued Pólya processes, Ann. Appl. Probab. (2020), To appear.
  • [26] Sylvie Méléard and Denis Villemonais, Quasi-stationary distributions and population processes, Probab. Surv. 9 (2012), 340–410.
  • [27] Sean Meyn and Richard L. Tweedie, Markov chains and stochastic stability, second ed., Cambridge University Press, Cambridge, 2009, With a prologue by Peter W. Glynn.
  • [28] Seppo Niemi and Esa Nummelin, On nonsingular renewal kernels with an application to a semigroup of transition kernels, Stochastic Process. Appl. 22 (1986), no. 2, 177–202.
  • [29] Esa Nummelin, General irreducible Markov chains and nonnegative operators, Cambridge Tracts in Mathematics, vol. 83, Cambridge University Press, Cambridge, 1984.
  • [30] Huyên Pham, Continuous-time stochastic control and optimization with financial applications, Stochastic Modelling and Applied Probability, vol. 61, Springer-Verlag, Berlin, 2009.
  • [31] Pekka Tuominen and Richard L. Tweedie, Exponential decay and ergodicity of general Markov processes and their discrete skeletons, Adv. in Appl. Probab. 11 (1979), no. 4, 784–803.
  • [32] Aurélien Velleret, Unique Quasi-Stationary Distribution, with a possibly stabilizing extinction, arXiv e-prints (2018), arXiv:1802.02409.